Allergy Community
About my Macrobid allergic reaction
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

About my Macrobid allergic reaction

My face broke out in a rash/hive reaction on my face, both cheeks. I quit taking it til I call my dr n the morn. How long does it take for the reaction to go away? Its real hot and itchy and I'm holding cold compresses on it.
Blank
Avatar_dr_f_tn
Hello and hope you are doing well.

It's obvious that you have developed an allergic reaction to Macrobid. You can have an allergic reaction to a drug even if it caused no reaction in the past. The most common signs of a drug allergy are hives, rash, facial swelling or fever. If you have an allergic reaction to a drug, it causes the release of histamine and other chemicals that cause allergic symptoms. Your immune system then becomes keyed to react the same way if you take the drug again in the future. However, the immune system changes over time, and eventually it's possible your drug allergy may go away on its own.

So, good that you quit taking the medication. Anti histamines form the mainstay of therapy for the symptoms. Benadryl is available over the counter. Though short courses of steroids are given for more severe symptoms. The time it takes for resolution of the rash, depends on the severity. Consult your  primary care physician for therapy.

Hope this helped and do keep us posted.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hello and hope you are doing well.

It's obvious that you have developed an allergic reaction to Macrobid. You can have an allergic reaction to a drug even if it caused no reaction in the past. The most common signs of a drug allergy are hives, rash, facial swelling or fever. If you have an allergic reaction to a drug, it causes the release of histamine and other chemicals that cause allergic symptoms. Your immune system then becomes keyed to react the same way if you take the drug again in the future. However, the immune system changes over time, and eventually it's possible your drug allergy may go away on its own.

So, good that you quit taking the medication. Anti histamines form the mainstay of therapy for the symptoms. Benadryl is available over the counter. Though short courses of steroids are given for more severe symptoms. The time it takes for resolution of the rash, depends on the severity. Consult your  primary care physician for therapy.

Hope this helped and do keep us posted.
Blank
1795943_tn?1315543619
I ended up being admitted into the hosp for 19 days. Evidently the Macrobid put my pancreatitis into an attack!! So it took this long to get it under control.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
1684282_tn?1350782543
Blank
The Death by Heroin
Feb 03 by Julia M Aharonov, DOBlank
Top Asthma & Allergy Answerers
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
choo_choo
TX